MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573060
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the bile duct during a sphincterotomy procedure performed on (b)(6) 2022.During the procedure, when the tome was bowed, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.The patient had bleeding and hematoma and a full cover metal stent was placed to stop the bleeding.Note: a photo of the complaint device outside the patient was provided by the customer and showed the cutting wire was broken and kinked.
 
Additional Manufacturer Narrative
Block h2 (additional information): block b5 has been updated based on the additional information received on october 5, 2022.Block h6: patient code e0506 captures the reportable event of bleeding.Medical device problem code a0401 captures the reportable event of cutting wire broken.Impact code f2301 captures the reportable event of placing a full cover metal stent to stop the bleeding.Block h10: the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was broken at 12mm from the proximal pierced hole.Per media inspection, the photo showed the cutting wire was broken and kinked from the proximal pierced hole, which are consistent with the findings when the device was observed under magnification.The cutting wire was also blackened from the proximal pierced hole.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.The reported adverse events "hemorrhage" and "hematoma" were noted in the instructions for use (ifu) and will be document as "known inherent risk of device".It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the bile duct during a sphincterotomy procedure performed on (b)(6) 2022.During the procedure, when the tome was bowed, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.The patient had bleeding and hematoma and a full cover metal stent was placed to stop the bleeding.Note: a photo of the complaint device outside the patient was provided by the customer and showed the cutting wire was broken and kinked.Additional information received on october 5, 2022: placing a self-expanding metal stent was not planned for this procedure.It was placed because of the bleeding.It was reported that there is a plan of removing the stent.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15501377
Report Number3005099803-2022-05613
Device Sequence Number12083859
Product Code KNS
UDI-Device Identifier08714729776673
UDI-Public08714729776673
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Model NumberM00573060
Device Catalogue Number7306
Device Lot Number0029621573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown